MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD LEUCOCOUNT; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD LEUCOCOUNT; COUNTER, DIFFERENTIAL CELL
Model Number 340523
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while running patient samples with bd leucocount¿ erroneous results obtained when running on facsvia 590153, however, running same samples on facscalibur didn't generate the issue.There was no report of patient impact.The following information was provided by the initial reporter: leucocount human reagent kit 50tst ivd - change in populations in the plots 2850854 340523_1029004 - leucocount human reagent kit 50tst ivd - change in populations in the plots.Customer states she encountered issues with their facsvia 590153 using the leucocount kit on the 7th of april.However, running the exact same sample with the exact same kit lot on their facscalibur didn¿t generate issue.They were able to generate the data properly with the facscalibur.They opened a new kit lot 1029004 on the 22nd of april, for which they did not experience the issue.
 
Additional Manufacturer Narrative
H.6.Investigation: ¿ problem statement: customer reported seeing the low results (b)(6) 2021.¿ scope the scope of issue is limited to part 340523 and lot 1050800.¿ manufacturing defect trend: there are no manufacturing non-conformances related to this complaint #2850828 for the date range from 04may2020 to 04may2021.¿ complaint trend: there were three other complaints related to the reported issue in addition to this complaint #2850828 for the date range from 04may2020 to 04may2021.¿ batch history record (bhr) review: bhr part lot was reviewed for part 340523, lot 1050800 and is attached.No non-conformances were recorded; the material met all manufacturing specifications prior to release.¿ retain sample evaluation / testing: retained samples of both leucocount reagent lots were retested with two trucount lots.Results of the leucocount retest do not confirm the complaint.¿ returned sample evaluation: the sample was not requested to be returned because the aberrant results reported by the user were not reproducible.Retained samples of both leucocount reagent lots were retested with two trucount lots.This is the only performance complaint reported for part 340523 and lot 1050800 out of 1,539 units produced.¿ investigation result / analysis: this is the only performance complaint reported for part 340523 and lot 1050800 out of 1,539 units produced.Retesting shows normal distributions of cells and beads within the leucocount program; it is possible that the compensation differences between the facsvia and facscanto are responsible for population shifts observed.The investigation was performed and based on the review of complaint trend, defect trend, bhr, root cause and risk analysis, the reported complaint was not confirmed.¿ risk analysis: risk review: leucocount risk management file rmf340523, revision a, was reviewed.Hazard(s) identified? yes if no (to above), what actions will be taken? hazard:_wrong answer_____ cause:_various_____ harmful effects:_leucocytes miscounted_____ severity: __=3____ probability: __=5___ ri: __=iv____ risk control: _various_____ new hazard: _no__ mitigation(s) sufficient yes; the user indicated that patient samples were never at risk.¿ root cause analysis: based on the investigation result, root cause was not determined.¿ investigation conclusion: based on the investigation result, complaint was not confirmed.H3 other text : see h.10.
 
Event or Problem Description
It was reported while running patient samples with bd leucocount¿ erroneous results obtained when running on facsvia 590153, however, running same samples on facscalibur didn't generate the issue.There was no report of patient impact.The following information was provided by the initial reporter: leucocount human reagent kit 50tst ivd - change in populations in the plots 2850854 340523_1029004 - leucocount human reagent kit 50tst ivd - change in populations in the plots customer states she encountered issues with their facsvia 590153 using the leucocount kit on the (b)(6).However, running the exact same sample with the exact same kit lot on their facscalibur didn't generate issue.They were able to generate the data properly with the facscalibur.They opened a new kit lot 1029004 on the (b)(6), for which they did not experience the issue.

Brand Name
BD LEUCOCOUNT
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11904712
Report Number2916837-2021-00260
Device Sequence Number14338293
Product Code GKZ
UDI-Device Identifier00382903405237
UDI-Public00382903405237
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
BK970046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/30/2021
Device Model Number340523
Device Catalogue Number340523
Device Lot Number0192021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer09/30/2021
Initial Report FDA Received Date05/28/2021
Supplement Report FDA Received Date09/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1